Celine Dion Revealed She Took Nearly Fatal Doses of Valium When She First Started Experiencing 'Stiff Person Syndrome' | www.lovebscott.com

Celine Dion Revealed She Took Nearly Fatal Doses of Valium When She First Started Experiencing ‘Stiff Person Syndrome’

Celine Dion recently revealed she had taken nearly fatal doses of Valium to ease the pain after she first started experiencing symptoms related to what she now knows is Stiff Person Syndrome.

via UPROXX:

In an interview with Hoda Kotb, which aired on NBC tonight (June 11), and will be available to stream on Peacock tomorrow, Dion revealed she had begun taking small doses of Valium to deal with the symptoms — which included muscle spasms and seizures. Over time, she gradually increased the doses, as her body was becoming accustomed to the dosing.

“Ninety milligrams of Valium can kill you,” she said. “You can stop breathing. “And at one point, the thing is that my body got used to it at 20 and 30 and 40 [milligrams], until it went up. And I needed that. It was relaxing my whole body.”

She cut back on the medicine on the onset of the COVID-19 pandemic, as musical performances were on hold. However, once she ceased to use of Valium, her symptoms worsened.

Dion’s condition halted plans for a comeback. But she has vowed that she will make a return to the stage, no matter what it takes.

“I’m going to go back onstage,” said Dion. “Even if I have to crawl, even if I have to talk with my hands. I will.”

We admire Celine’s resilience.

Share This Post